| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when the safestep was inserted into the port, a syringe containing saline was connected, and blood was administered and backflow was checked, blood leaked into the housing.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of leaking needle housing of an infusion set is confirmed and was determined to be supplier related.One 22 ga x 0.5 in.Safestep infusion set was returned for evaluation.An initial visual observation of the returned infusion set revealed use resides along the returned device.A functional test of attempting to infuse water into the infusion set using a 12 ml syringe revealed the device was patent to infusion.A functional test of attempting to pressurize the infusion set with water using a 12 ml syringe revealed the infusion set leaked at the needle/housing interface.A microscopic observation revealed adhesive appeared to be missing from the device at the needle/housing interface.A uv light was used to identify the location with the missing adhesive.The supplier had been notified of this event.This complaint will be recorded for future trending and monitoring purposes.